Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 19, 2007, 10:18 AM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 10:18 AM CDT (15:18 UTC)
- Expired
- Jun 19, 2007, 12:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Tallahatchie County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 149 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:25 AM CDT | FLASH FLOOD | 2 S Scobey, MS | WATER COVERING HWY 51 |
| Jun 19, 11:40 AM CDT | FLASH FLOOD | 9 Sse Charleston, MS | WATER COVERING THE ROADWAYS IN THE COMMUNITY OF CASCILLA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 191519
FFWMEG
MSC135-161-191715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 AM CDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1215 PM CDT
* AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS 3 TO 6
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOBEY...
PAYNES...ENID...COFFEEVILLE AND CHARLESTON.
.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3418 8970 3389 8967 3388 8992 3380 8991
3382 9013 3409 9015 3415 9011
$$1 follow-up statement
000
WGUS74 KMEG 191717
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CDT TUE JUN 19 2007
MSC135-161-191727-
YALOBUSHA MS-TALLAHATCHIE MS-
1217 PM CDT TUE JUN 19 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR TALLAHATCHIE AND YALOBUSHA
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3418 8970 3389 8967 3388 8992 3380 8991
3382 9013 3409 9015 3415 9011
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:57 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 19, 9:57 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 957 AM CDT TUE JUN 19 2007 .UPDATE... AN UPPER TROF IS MOVING THROUGH THE MID SOUTH THIS MORNING PROVIDING SOME VERY BENEFICIAL RAIN. THE CIRCULATION ASSOCIATED WITH THIS FEATURE IS APPARENT IN THE RADAR REFLECTIVITY ACROSS EXTREME NORTHEAST MISSISSIPPI. CURRENTLY MOST OF THE PRECIP ASSOCIATED WITH THIS TROF IS SOUTH OF THE MEMPHIS METRO AREA. MUCH OF NORTH MISSISSIPPI AND EAST ARKANSAS HAS ALREADY RECEIVED AN INCH OR MORE OF RAIN. THIS TROF WILL PUSH THROUGH THIS AFTERNOON WITH RAIN CHANCES DECREASING ACROSS THE MID SOUTH. HOWEVER...THERE MAY BE SOME ADDITIONAL REDEVELOPMENT THIS AFTERNOON DEPENDING ON THE AMOUNT OF SURFACE HEATING THAT OCCURS. WILL BASICALLY ADJUST POPS TO FIT CURRENT TRENDS WITH LOWEST POPS ACROSS NORTHERN SECTIONS AND HIGHEST POPS ACROSS NORTH MISSISSIPPI. WILL ALSO LOWER TEMPS SOME DUE TO CLOUDS AND PRECIP. && .PREV DISCUSSION... /ISSUED 152 AM CDT TUE JUN 19 2007/ BEST CHANCE FOR RAIN FOR UPCOMING WEEK WILL OCCUR TODAY. AN UPPER TROUGH IS CURRENTLY MOVING THROUGH THE MIDSOUTH THIS MORNING. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE TROUGH IS ROUGHLY LOCATED NEAR THE MISSISSIPPI RIVER. THE TROUGH WILL CONTINUE TO SWING THROUGH THE CWA TODAY AS A COLD FRONT MOVES INTO THE AREA. THE FRONT AND TROUGH WILL HELP TO TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE AREA. WILL GO WITH LIKELY POPS IN MOST LOCATIONS WITH THE EXCEPTION OF EXTREME NORTHERN AREAS AS THE BEST RAIN CHANCES WILL OCCUR BEFORE 12Z. CLOUDS AND PRECIP SHOULD KEEP TEMPERATURES DOWN WILL GO WITH HIGHS IN THE UPPER 80S TO AROUND 90 DEGREES. TONIGHT...DRIER AIR WILL QUICKLY FILTER INTO THE MIDSOUTH AS HIGH PRESSURE BUILDS INTO THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE OUT OF AREA BY 00Z THUS WILL GO WITH A DRY FORECAST FOR ENTIRE CWA. WEDNESDAY THROUGH SATURDAY...SFC HIGH PRESSURE REMAINS OVER THE MIDSOUTH AS AN UPPER RIDGE BUILDS OVER THE AREA. THIS WILL KEEP CONDITIONS DRY WITH LIGHT AND VARIABLE WINDS. EXPECT HIGHS IN THE LOWER TO MID 90S DURING THIS TIME WITH LOWS IN THE IN THE 60S TO LOWER 70S. SATURDAY NIGHT INTO SUNDAY...GFS SHOWING RIDGE BREAKING DOWN SLIGHTLY WHICH WOULD ALLOW A SHORTWAVE TO MOVE INTO THE AREA. THIS MAY CAUSE AN MCS TO DEVELOP AND MOVE INTO THE CWA SATURDAY NIGHT INTO SUNDAY MORNING. CONFIDENCE IS NOT HIGH WITH THIS SOLUTION AS GFS HAS CONTINUED TO SHOW MCS DEVELOPMENT IN NORTHWEST FLOW OVER THE PAST COUPLE OF WEEKS WHICH NONE HAS YET TO MOVE INTO AREA. HOWEVER...THE 12Z ECWMF ALSO SHOWED SIGNS THAT THIS SOLUTION MAY OCCUR AND THE NEW 00Z RUN THAT JUST CAME IN DID AS WELL THUS WILL INTRODUCE A 20 POP DURING THIS TIME. SUNDAY NIGHT INTO MONDAY...UPPER RIDGE REBUILDS AND INTENSIFIES OVER THE MIDSOUTH. THIS WILL BRING HOT AND DRY CONDITIONS TO THE MIDSOUTH. EXPECT HIGHS IN THE MID TO MAYBE EVEN UPPER 90S WITH LOWS IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 89 69 92 69 / 60 10 0 0 MKL 88 61 91 57 / 60 10 0 0 JBR 91 63 92 64 / 40 10 0 0 TUP 89 68 93 61 / 70 10 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM/KRM
Hazardous weather outlook, Jun 19, 3:42 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT TUE JUN 19 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 AM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AHEAD OF AN APPROACHING COLD FRONT. LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...ISOLATED STRONG THUNDERSTORMS WILL SMALL HAIL AND WIND GUSTS TO ABOUT 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Local storm report, Jun 19, 7:44 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 AM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 6 E BATESVILLE 34.32N 89.83W
06/19/2007 PANOLA MS TRAINED SPOTTER
WATER COMPLETELY OVER HWY 6.
&&
TABLocal storm report, Jun 19, 8:44 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
844 AM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 6 E BATESVILLE 34.32N 89.83W
06/19/2007 PANOLA MS TRAINED SPOTTER
WATER COMPLETELY OVER HWY 6.
0730 AM FLASH FLOOD 8 W TAYLOR 34.27N 89.72W
06/19/2007 PANOLA MS POST OFFICE
WATER COVERING ROADWAYS ON HWY 328.
0805 AM FLASH FLOOD 7 E BATESVILLE 34.32N 89.81W
06/19/2007 PANOLA MS LAW ENFORCEMENT
WATER COVERING HENRY HEAFNER ROAD
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 41 min |
| Jun 19, 6:23 AM CDT | Flash Flood Warning | MEG | Lafayette, Panola | 112 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.